Alert archive / Texas / Flash Flood Warnings in 2024

Flash Flood Warning 113, NWS Fort Worth, TX

June 3, 2024Collin County, Dallas County, Rockwall County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 3, 2024, 5:16 PM CDT for Collin County, Dallas County, Rockwall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2024, 5:16 PM CDT (22:16 UTC)
Expired
Jun 3, 2024, 8:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Collin County, TX, Dallas County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:15 PM CDTFLASH FLOOD3 Sse Farmersville, TXDELAYED REPORT several county roads closed due to flooding including CR574, CR618, and CR590. Emilia Dr., CR601, and Highride Ln. sustained road and culvert damage due to flooding as well.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2254 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.7
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted.

780 
WGUS54 KFWD 032216
FFWFWD
TXC085-113-397-040100-
/O.NEW.KFWD.FF.W.0113.240603T2216Z-240604T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
516 PM CDT Mon Jun 3 2024

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Collin County in north central Texas...
  Dallas County in north central Texas...
  Rockwall County in north central Texas...

* Until 800 PM CDT.

* At 516 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Dallas, Plano, Garland, Irving, Grand Prairie, Mesquite, McKinney, 
  Carrollton, Frisco, Richardson, Lewisville, Allen, Flower Mound, 
  Rowlett, Desoto, Grapevine, Cedar Hill, Wylie, Coppell and 
  Duncanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3341 9683 3340 9639 3334 9638 3335 9630
      3281 9630 3281 9652 3255 9652 3255 9704
      3299 9703 3299 9684

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Reeves
2 follow-up statements
028 
WGUS74 KFWD 032323
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
623 PM CDT Mon Jun 3 2024

TXC085-113-397-040100-
/O.CON.KFWD.FF.W.0113.000000T0000Z-240604T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Collin TX-Dallas TX-Rockwall TX-
623 PM CDT Mon Jun 3 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING 
FOR COLLIN, DALLAS AND ROCKWALL COUNTIES...

At 623 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour. 
Additional rainfall amounts of 1 to 2 inches are possible. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets, and underpasses as well as other poor
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Dallas, Plano, Garland, Irving, Grand Prairie, Mesquite, McKinney, 
  Carrollton, Frisco, Richardson, Lewisville, Allen, Flower Mound, 
  Rowlett, Desoto, Grapevine, Cedar Hill, Wylie, Coppell and 
  Duncanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3341 9683 3340 9639 3334 9638 3335 9630
      3281 9630 3281 9652 3255 9652 3255 9704
      3299 9703 3299 9684

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Reeves
519 
WGUS74 KFWD 040107
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
807 PM CDT Mon Jun 3 2024

TXC085-113-397-040117-
/O.EXP.KFWD.FF.W.0113.000000T0000Z-240604T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Collin TX-Dallas TX-Rockwall TX-
807 PM CDT Mon Jun 3 2024

...FLASH FLOOD WARNING HAS EXPIRED FOR COLLIN, DALLAS AND ROCKWALL 
COUNTIES...

The heavy rain has ended. Nuisance flooding of low lying and/or poor 
drainage areas may continue for a few hours until the water has had 
a chance to recede. New flooding is no longer expected. Please 
continue to heed remaining road closures.

&&

LAT...LON 3341 9683 3340 9639 3334 9638 3335 9630
      3281 9630 3281 9652 3255 9652 3255 9704
      3299 9703 3299 9684

$$

Stalley

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:45 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 3, 2:45 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
245 PM CDT Mon Jun 3 2024

...New Long Term...

.SHORT TERM... /Issued 115 PM CDT Mon Jun 3 2024/
/Through Tuesday Afternoon/

Another round of storms is now moving into North Texas, bringing
a renewed threat for both severe weather and flash flooding.

The airmass across North Texas remains quite moist, evident by
the >75F dew points that are now approaching the I-20 corridor at
this time. Couple the moist airmass with localized ascent due a
southward surging cold pool and we'll once again be talking about
another round of storms moving southward through the region this
afternoon. Precipitable water values continue to be at or slightly
above the 90th percentile, meaning, these thunderstorms will
continue to produce heavy rain. Antecedent soil conditions are
likely to lead to quick runoff with renewed flooding possible.

In addition to the southward surging line, additional storms will
be possible east of I-35 and south of I-20 along a tight theta-e
gradient. If storms can develop in this region, a few strong to
severe storms cannot be ruled out through the afternoon.

After the late afternoon system moves through, we'll have to
monitor any additional thunderstorm development across the TX
Panhandle and western Oklahoma. There is guidance that suggests
the dryline will set off a few storms and congeal them into a
complex. Corfidi vectors suggest a southeastward moving complex
may push across the region late this evening into tonight from the
northwest. If these storms do occur, damaging winds, large hail
and flash flooding will be the main hazards once again. Confidence
in this line of storms remains low.

For tomorrow, some relief from the rain is expected as weak
ridging aloft likely keeps precipitation at bay. Unfortunately,
this will mean the heat returns with highs in the mid to upper
90s. A few triple digit readings cannot be ruled out in western
North Texas.

Hernandez

&&

.LONG TERM... /NEW/
/Tuesday Night Through The Weekend/

The heat will continue to be the main headline as we move through
the middle of the upcoming week. Afternoon highs will range in
the low to mid 90s, with continued saturation in the low levels as
seen by our dewpoints in the low to mid 70s. Heat indices will
reach up to 105 to 109 degrees at times across portions of North
and Central Texas, which may result in heat illness in some of our
population. Be sure to take frequent breaks over the next several
days, avoid peak heating hours, and drink plenty of water.

The other talking point will be the continued low chances for
showers and thunderstorms through the middle of the week and once
again toward the end of the week into the weekend. Coverage,
timing, and hazards will need to continue to be refined over the
next several days as confidence remains quite low. Much of this
will hinge on the exact placement of remnant outflow boundaries,
on top on the evolution of potential convective clusters and they
continue to push to the south and east across the Red River.
Thankfully it appears that coverage will be lower than it has been
in recent days, which will help to provide a much needed break as
clean up crews continue to work to clean up damage across
portions of our coverage area. Flooding issues will continue to be
a threat as well as any additional rainfall could cause problems
at this point. Soils are incredibly saturated and reservoir lakes
are full. It won't take much to cause additional flooding
problems, so continue to be aware of this as we move through the
days.

As has been said several times over the past few days, continue
to check back for updates as the forecast can and will evolve.
Confidence has been quite low as of late as guidance has been all
over the place. Short term and near term changes may be necessary
at times depending on real-time observations through radar, and
satellite interpretation and surface analysis.

Reeves

&&

.AVIATION... /Issued 115 PM CDT Mon Jun 3 2024/
/18Z TAFs/

Concerns...Low ceilings, TSRA and wind shift late this afternoon.
Low confidence in second round of storms overnight.

The MVFR deck that spread across the region this morning is in
the process of scattering out, evident by the speckling of
MVFR/VFR across the region. This will likely improve to VFR as
low-level mixing increases cloud heights. The improvements are
likely to be temporary as a line of storms inches closer to the
D10 airspace. VCTS has been shifted earlier to account for the
approaching line of storms. TSRA is now advertised between 21-00Z
where northerly winds appear likely. The northerly winds will
linger for a few hours before southeasterly winds return to the
area. A similar trend is expected at Waco closer to 00Z.

Improvements are expected after 00Z as VFR returns to the region.
This too, will be temporary as low-level moisture comes back and
MVFR once again overspread the region. Confidence in an afternoon
round of storms remains too low to include in the TAF, therefore,
we'll continue to monitor trends through the next several hours.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  93  76  91  76 /  20   5  20  10   5
Waco                72  92  75  91  74 /  30   5  10  10  20
Paris               69  87  73  87  71 /  30  20  30  20   5
Denton              72  93  74  90  72 /  20   5  20  10   5
McKinney            72  91  75  89  73 /  30   5  20  10   5
Dallas              72  93  76  92  75 /  20   5  20  10  10
Terrell             72  90  74  89  72 /  30   5  20  20  10
Corsicana           74  92  76  91  75 /  20  10  10  20  10
Temple              74  94  76  92  74 /  30  10  10  10  20
Mineral Wells       72  97  75  93  73 /  10   0  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 3, 2:39 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
239 PM CDT Mon Jun 3 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
239 PM CDT Mon Jun 3 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Isolated to scattered thunderstorms are expected today. There will
be a low risk for large hail and damaging wind gusts. Strong to
severe storms could continue this evening into overnight tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Additional storm chances exist Tuesday through Wednesday morning and
again over the weekend with a weak cold front. Strong to severe
storms may be possible at times, so continue to check for updates.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 3, 12:48 PM CDT, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1248 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     Flash Flood      5 NW Hillsboro          32.05N 97.18W
06/02/2024                   Hill               TX   Emergency Mngr

            DELAYED REPORT CR1345 impassable due to
            flooding.

&&

AJS
Local storm report, Jun 3, 12:51 PM CDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1251 PM CDT Mon Jun 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Flash Flood      3 WSW Malone            31.91N 96.94W
06/02/2024                   Hill               TX   Emergency Mngr

            DELAYED REPORT multiple county roads
            flooded.

&&

AJS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:00 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson60 min
Jun 2, 7:02 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson58 min
Jun 2, 7:13 PM CDTSpecial Weather StatementFWDAnderson, Henderson, Van Zandt32 min
Jun 2, 7:20 PM CDTSevere Thunderstorm WarningFWDHenderson55 min
Jun 2, 7:49 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hamilton, Somervell56 min
Jun 2, 7:58 PM CDTSevere Thunderstorm WarningFWDHill62 min
Jun 2, 8:06 PM CDTSevere Thunderstorm WarningFWDHenderson22 min
Jun 2, 8:28 PM CDTFlash Flood WarningFWDHenderson, Hill, Navarro3 hr
Jun 2, 8:45 PM CDTRiver Flood WarningFWDDenton52 hr
Jun 2, 8:45 PM CDTRiver Flood WarningFWDDallas14 hr
Jun 2, 8:45 PM CDTRiver Flood WarningFWDCollin47 hr
Jun 2, 8:45 PM CDTRiver Flood WarningFWDCollin38 hr
Jun 2, 9:20 PM CDTSpecial Weather StatementFWDLimestone25 min
Jun 2, 9:41 PM CDTSpecial Weather StatementFWDAnderson, Freestone34 min
Jun 2, 10:13 PM CDTSpecial Weather StatementFWDAnderson32 min
Jun 3, 10:30 AM CDTRiver Flood WarningFWDDelta, Hopkins70 hr
Jun 3, 3:02 PM CDTAreal Flood AdvisoryFWDFannin, Grayson, Lamar3 hr
Jun 3, 3:57 PM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt3 hr
Jun 3, 4:46 PM CDTFlash Flood WarningFWDDelta, Hopkins, Hunt, Rains4 hr
Jun 3, 4:52 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Rockwall3 hr
Jun 3, 5:42 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt, Rockwall33 min
Jun 3, 6:23 PM CDTSpecial Weather StatementFWDKaufman22 min
Jun 3, 6:29 PM CDTTornado WarningFWDHunt16 min
Jun 3, 6:35 PM CDTFlash Flood WarningFWDKaufman, Van Zandt5 hr
Jun 3, 6:44 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt61 min

Nearby

Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.